Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 23, 2006, 3:26 PM EDT for Franklin County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 23, 2006, 5:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:20 PM EDT | FLASH FLOOD | Youngsville, NC | REPORTED BY THE YOUNGSVILLE FIRE DEPARTMENT...HOLDEN ROAD IS IMPASSIBLE DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 231930
FFWRAH
NCC069-232130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT FRI JUN 23 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER FRANKLIN COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOUISBURG...YOUNGSVILLE...INGLESIDE...FRANKLINTON AND BUNN.
SOME SPECIFIC AREAS WHICH MAY BE AFFECTED INCLUDE...
PORTIONS OF MUTT WINSTON ROAD SOUTH OF LOUISBURG ARE SUBJECT TO
FLOODING AND COULD BECOME IMPASSABLE. LOCATIONS ALONG BENNETT PERRY
ROAD IN SOUTHERN FRANKLIN COUNTY ARE SUBJECT TO FLOODING AROUND
PERRYS POND.
U.S. 1A ALSO KNOWN AS SOUTH MAIN STREET WILL EXPERIENCE FLOODING
JUST SOUTH OF FRANKLINTON IN AND AROUND CEDAR CREEK. EAST RIVER ROAD
JUST EAST OF LOUISBURG MAY FLOOD NEAR THE DUKE MINUTE MART AS FOX
CREEK RISES RAPIDLY.
FLOODING IS POSSIBLE ALONG GREEN HILL ROAD IN NORTHWESTERN
FRANKLIN COUNTY NEAR THE MIDDLE CREEK AND MCGEE CREEK BRIDGES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
LAT...LON 3625 7829 3619 7801 3585 7824 3602 7854
3617 7849 3616 7842
$$
132 follow-up statements
000
WGUS72 KRAH 232035
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT FRI JUN 23 2006
NCC069-232130-
FRANKLIN NC-
435 PM EDT FRI JUN 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
FRANKLIN COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOUISBURG...YOUNGSVILLE...INGLESIDE...FRANKLINTON AND BUNN.
WIDESPREAD RAINFALL RANGING FROM 2.5 TO 4 INCHES HAD FALLEN OVER
MUCH OF THE COUNTY THROUGH 430 PM. THE RAIN HAS DIMINISHED...BUT THE
WARNING WILL CONTINUE AS THE HEAVIEST RAIN FELL OVER UPPER REACHES
OF THE TAR RIVER...CEDAR CREEK AND THE LITTLE RIVER. AS SUCH...
FLOODING WILL REMAIN POSSIBLE DUE TO THE DELAYED RUNOFF FOR ANOTHER
HOUR OR SO.
HOLDEN ROAD IN YOUNGSVILLE WAS REPORTEDLY IMPASSIBLE DUE TO FLOODING.
SOME OTHER SPECIFIC AREAS WHICH MAY BE AFFECTED INCLUDE...
PORTIONS OF MUTT WINSTON ROAD SOUTH OF LOUISBURG ARE SUBJECT TO
FLOODING AND COULD BECOME IMPASSABLE. LOCATIONS ALONG BENNETT PERRY
ROAD IN SOUTHERN FRANKLIN COUNTY ARE SUBJECT TO FLOODING AROUND
PERRYS POND.
U.S. 1A ALSO KNOWN AS SOUTH MAIN STREET WILL EXPERIENCE FLOODING
JUST SOUTH OF FRANKLINTON IN AND AROUND CEDAR CREEK. EAST RIVER ROAD
JUST EAST OF LOUISBURG MAY FLOOD NEAR THE DUKE MINUTE MART AS FOX
CREEK RISES RAPIDLY.
FLOODING IS POSSIBLE ALONG GREEN HILL ROAD IN NORTHWESTERN
FRANKLIN COUNTY NEAR THE MIDDLE CREEK AND MCGEE CREEK BRIDGES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
THOSE LIVING NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS
CLOSELY AND BE PREPARED TO TAKE QUICK ACTION. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
LAT...LON 3625 7829 3619 7801 3585 7824 3602 7854
3616 7848 3616 7842
$$
13000 WGUS72 KRAH 232142 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 535 PM EDT FRI JUN 23 2006 NCC185-232145- GRANVILLE NC- 535 PM EDT FRI JUN 23 2006 ...THE FLASH FLOOD WARNING FOR WARREN COUNTY EXPIRED AT 530 PM EDT... HEAVY RAIN ENDED AROUND 400 PM AND THE HEAVIEST RESIDUAL RUNOFF HAS DIMINISHED. THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3637 7853 3617 7852 3618 7876 3635 7874 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:55 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 23, 2:55 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT FRI JUN 23 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SEVERAL FORECAST CONCERNS EXIST THIS AFTERNOON... INCLUDING A SHORT TERM RISK OF SEVERE STORMS WITH EXCESSIVE LIGHTNING AND HEAVY RAINFALL... AND AN INCREASING THREAT OF MORE HEAVY RAIN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THROUGH TONIGHT: CAPES HAVE CLIMBED ABOVE 3500 J/KG OVER MUCH OF CENTRAL NC AND STORMS POPPED UP QUICKLY FROM THE NORTHERN COASTAL PLAIN BACK THROUGH THE PIEDMONT... ALONG THE MID LEVEL MESOSCALE VORTICITY CENTER LEFTOVER FROM LAST NIGHTS EASTERN KY MCS WHICH IS NOW TRACKING ALONG THE NC/VA BORDER. DEEP LAYER SHEAR IS WEAK BUT THE STEEP LAPSE RATES AND HIGH VERTICAL THETA-E DIFFERENCE WILL BRING A THREAT OF WET MICROBURST WINDS... WITH A LESSER THREAT OF HAIL GIVEN THE HIGH FREEZING LEVEL... INTO THE EVENING. EXCESSIVE LIGHTNING WILL ALSO BE A THREAT WITH SUCH A HIGH CAPE... AND PRECIPITABLE WATER VALUES WILL BE 1.7-2.0 INCHES SO WITH THE SLOW MOVEMENT AND WEAK SOUTHWARD PROPAGATION... AREAS OF FLOODING WILL ALSO BE A RISK. THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED EARLIER AND STATEMENTS/WARNINGS ADDRESSING THESE CONCERNS WILL BE ISSUED THROUGH THE EVENING AS NEEDED. FORECAST POPS WILL REMAIN IN THE HIGH CHANCE TO LOW LIKELY CATEGORY THROUGH THIS EVENING. EXPECT RAIN CHANCES TO DIMINISH A BIT AS THIS WAVE EXITS TO THE EAST... HOWEVER WITH THE CONTINUED WARM AIR IN THE LOWEST COUPLE OF KM AND COPIOUS MOISTURE... WILL RETAIN CHANCE POPS THROUGH THE NIGHT MAINLY OVER NORTHWEST SECTIONS WHERE LIFT COULD BE AUGMENTED BY UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JET TO THE NORTH. LOWS 69-75. SATURDAY THROUGH MONDAY NIGHT: SOUTHERLY TO SOUTHWESTERLY FLOW DEEPENS EARLY IN THIS PERIOD... AND MOISTURE FLUX REMAINS HIGH INTO NEXT WEEK. WILL CONTINUE CHANCE POPS... HIGHER IN THE NORTHWEST WITH A PERIOD OF LIKELY POPS IN THE LATE AFTERNOON... NEARLY EVERY DAY. THE MID LEVEL TROUGH AXIS STALLS TO OUR NORTHWEST WITH A CONTINUOUS STREAM OF PERTURBATIONS. PRECIPITABLE WATER VALUES GENERALLY REMAIN OVER 200% OF NORMAL THROUGH THE PERIOD... ALTHOUGH THE NAM INDICATES A DIP IN BOTH PW AND RAIN CHANCES FOR SUNDAY AS THE TROUGH RE-DIGS OVER THE MIDWEST AND MID LEVEL RIDGING BUILDS BRIEFLY WESTWARD FROM THE ATLANTIC... NORTH OF THE UPPER LOW MOVING WEST INTO FL. DONT HAVE ENOUGH CONFIDENCE IN A SIGNIFICANT DRY PERIOD... ALTHOUGH THERE IS SOME AGREEMENT WITH THE GFS IN KICKING THE UPPER JET AXIS -- AND HENCE THE BETTER UPPER DIVERGENCE -- TO THE NORTHWEST AS THAT TROUGH DIGS... AND WILL BRING POPS DOWN JUST A LITTLE FOR SUNDAY. WELL ALSO SEE AN INCREASINGLY TROPICAL AIR MASS AS THE FL UPPER LOW SHIFTS FARTHER WEST AND WE GET A DEEPER SOUTHEASTERLY FLOW. STILL EXPECT THE HEAVIER AND MORE WIDESPREAD RAIN TO BE OVER THE FAR NORTHWEST PIEDMONT TO THE NORTHWEST... WHERE UPSLOPE FLOW WILL BE MOST PROFOUND. TOTAL RAINFALL PROJECTIONS WILL RANGE FROM JUST OVER AN INCH IN THE SOUTHEAST TO NEARLY TWO AND A HALF INCHES IN THE NORTHWEST. MAY ISSUE AN ESF FOR THE NORTHWEST CWA TO ADDRESS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WILL TREND HIGH TEMPERATURES DOWN TO NEAR OR JUST BELOW SEASONAL NORMALS... WITH WARM LOWS MOSTLY AROUND 70 TO THE LOWER 70S. -GIH && .LONG TERM /TUESDAY THROUGH FRIDAY/... POOR CONTINUITY AMONG MEDIUM RANGE MODELS REGARDING FINER SMALL SCALE FEATURES (LOCATION OF QUASI-STATIONARY BOUNDARY/TROUGH) AND THE EVENTUAL AMPLIFICATION/DEPTH OF EASTERN CONUS TROUGH HAS RESULTED IN ONLY MINOR MODIFICATIONS THROUGH THE EXTENDED PERIOD. DUE TO THE UNCERTAINTY...HAVE KEPT POPS IN THROUGH THE PERIOD...SCALING POPS BACK TO CLIMO AND MORE DIURNAL IN NATURE BY THURSDAY AND FRIDAY. HOWEVER...IF THE MORE AMPLIFIED MODEL SOLUTION OF THE CANADIAN AND ECMWF IS CORRECT...THE SUBTROPICAL REGIME AND POTENTIAL FOR WIDESPREAD HEAVY RAIN THREAT COULD BE EXTENDED INTO THURSDAY AND FRIDAY. TEMPERATURES THROUGH THE PERIOD WILL BE GREATLY IMPACTED BY WIDESPREAD CLOUDINESS AND RAIN CHANCES...BUT GENERALLY WITHIN NORMAL RANGE. HIGHS 88 TO 93. LOWS 67 TO 71. -BL && .AVIATION... INCREASING SOUTHERLY FLOW FROM SFC TO 10KFT WILL RESULT IN A VERY MOIST AIRMASS WITH TRAJECTORIES OFF THE ATLANTIC. STRONG DAYTIME HEATING AND RESULTING INSTABILITY WILL PRODUCE BROKEN STRATOCU FIELD THIS AFTERNOON AND TOMORROW ALONG WITH SCATTERED TSRA. COVERAGE WILL BE SLIGHTLY GREATER ACROSS WESTERN AREAS TOMORROW ALONG LEADING EDGE OF QUASI-STATIONARY BOUNDARY. THE HIGH MOISTURE WILL RESULT IN HEAVY RAIN PRODUCERS...CAPABLE OF REDUCING VISIBILITIES TO A MILE OR LESS. MARITIME MOISTURE WILL ALSO SUPPORT PREDAWN STRATUS THAT WILL QUICKLY BURN OFF AOA 13 TO 14Z WITH STRONG HEATING. -BL && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD LONG TERM...LOCKLEAR AVIATION...LOCKLEAR
Hazardous weather outlook, Jun 23, 12:35 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1235 PM EDT FRI JUN 23 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1235 PM EDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES AND HIGH HUMIDITY VALUES HAVE LED TO A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL NORTH CAROLINA... MAINLY IN NORTHERN SECTIONS FIRST. THESE STORMS WILL MOVE TOWARD THE EAST AT 15 TO 20 MPH. A FEW OF THESE STORMS MAY PRODUCE STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH. HAIL THE SIZE OF PENNIES COULD ALSO OCCUR WITH ISOLATED STORMS. ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE EXCESSIVE AMOUNTS OF LIGHTNING. A SINGLE CLUSTER OF THUNDERSTORMS MAY PRODUCE OVER 100 CLOUD TO GROUND STRIKES IN JUST 15 MINUTES. LOCALLY HEAVY RAIN IS ALSO POSSIBLE... AS THESE STORMS WILL BE SLOW MOVING. AMOUNTS COULD EXCEED AN INCH PER HOUR IN A FEW OF THE HEAVIER SHOWERS AND STORMS... WHICH MAY LEAD TO LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF LOCALIZED HEAVY RAINFALL AND SPOT FLOODING WILL INCREASE OVER THE WEEKEND AND EARLY NEXT WEEK WITH A PERSISTENT FLOW OF MOIST AIR OFF THE SUBTROPICAL ATLANTIC INTO CENTRAL NORTH CAROLINA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO EARLY THIS EVENING. RFG/GIH
In the hours before
Special weather statement, Jun 23, 11:14 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1114 AM EDT FRI JUN 23 2006 NCZ011-027-028-041>043-075>078-084>086-088-089-232100- HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT- WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...RALEIGH...SMITHFIELD...WILSON...SOUTHERN PINES... SANFORD...LILLINGTON...GOLDSBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 1114 AM EDT FRI JUN 23 2006 ...HEAT INDEX VALUES WILL BE IN THE UPPER 90S TO NEAR 100 THIS AFTERNOON... TEMPERATURES ARE EXPECTED TO RISE INTO THE LOWER TO MID 90S THIS AFTERNOON. THIS HEAT COMBINED WITH HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES TO THE UPPER 90S TO AROUND 100 DEGREES ACROSS THE FAR EASTERN PIEDMONT... THE SANDHILLS... AND PORTIONS OF THE COASTAL PLAIN OF NORTH CAROLINA. HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 CAN POSE A HEALTH HAZARD FOR SOME GROUPS... PARTICULARLY ELDERLY PEOPLE... THE VERY YOUNG... FOR PEOPLE WORKING STRENUOUSLY OUTDOORS IN THE HEAT OF THE DAY... AND THOSE WITH HEALTH PROBLEMS MADE WORSE BY THE HEAT. TO REDUCE HEAT STRESS WHILE OUTDOORS...STAY IN A WELL VENTILATED AREA AND STAY OUT OF DIRECT SUNSHINE. DRINK PLENTY OF WATER. IF POSSIBLE... TAKE FREQUENT BREAKS IN AN AIR CONDITIONED PLACE. HARTFIELD
Special weather statement, Jun 23, 12:40 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1240 PM EDT FRI JUN 23 2006 NCZ008>010-231745- GRANVILLE-VANCE-WARREN- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON 1240 PM EDT FRI JUN 23 2006 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... VANCE... AND WARREN COUNTIES THROUGH 215 PM... AT 1230 PM EDT... DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS MOVING ACROSS PORTIONS OF THE NORTHEASR PIEDMONT AND NORTHERN COASTAL PLAINS WHICH INCLUDE STOVALL...OXFORD...KERR LAKE...KITTRELL...LAKE GASTON... AND WARRENTON. THESE STORM WILL PRODUCE STRONG GUSTY WINDS...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTENING. REU
Special weather statement, Jun 23, 1:42 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 142 PM EDT FRI JUN 23 2006 NCZ010-011-231845- HALIFAX-WARREN- 142 PM EDT FRI JUN 23 2006 ...STRONG THUNDERSTORMS WILL SLOWLY MOVE ACROSS WARREN AND HALIFAX COUNTIES THROUGH 245 PM EDT... AT 142 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAKE GASTON OR ABOUT 15 MILES WEST OF ROANOKE RAPIDS...MOVING SLOWLY EASTWARD AROUND 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LAKE GASTON...ROSEMARY...ROANOKE RAPIDS...WELDON...AND...SOUTH WELDON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. KK
Local storm report, Jun 23, 2:15 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG LAKE GASTON 36.52N 77.99W
06/23/2006 WARREN NC PUBLIC
NUMEROUS TREES DOWN AROUND LAKE GASTON.
&&
REULocal storm report, Jun 23, 2:30 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL OXFORD 36.31N 78.59W
06/23/2006 E0.75 INCH GRANVILLE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL, HEAVY RAINFALL AND WIND
GUST TO AROUND 58 MPH.
&&
REULocal storm report, Jun 23, 2:40 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG OXFORD 36.31N 78.59W
06/23/2006 GRANVILLE NC TRAINED SPOTTER
LIMBS BLOWN DOWN AND POWER OUTAGES DUE TO THUNDERSTORM
WINDS
&&
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 27 min |
| Jun 23, 2:18 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 27 min |
| Jun 23, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 26 min |
| Jun 23, 2:31 PM EDT | Flash Flood Warning | RAH | Warren | 3 hr |
| Jun 23, 2:32 PM EDT | Flash Flood Warning | RAH | Granville | 3 hr |
| Jun 23, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 58 min |
| Jun 23, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 61 min |
| Jun 23, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 59 min |
| Jun 23, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 54 min |
| Jun 23, 3:19 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 56 min |
| Jun 23, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 44 min |
| Jun 23, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 44 min |
| Jun 23, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 65 min |
| Jun 23, 4:45 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jun 23, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 61 min |
| Jun 23, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 45 min |
| Jun 23, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 65 min |
| Jun 23, 5:51 PM EDT | Flash Flood Warning | RAH | Alamance | 114 min |
| Jun 23, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 48 min |
| Jun 23, 5:58 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 59 min |
| Jun 23, 6:20 PM EDT | Flash Flood Warning | RAH | Guilford | 115 min |
| Jun 23, 6:38 PM EDT | Flash Flood Warning | RAH | Montgomery | 3 hr |
| Jun 23, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 61 min |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 51 min |
| Jun 23, 7:02 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery | 58 min |
| Jun 23, 7:40 PM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Jun 23, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 62 min |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.